Alert archive / West Virginia / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 69, NWS Charleston, WV

June 19, 2014Logan County, Mingo County, West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Jun 19, 2014, 4:50 PM EDT for Logan County, Mingo County, West Virginia. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2014, 4:50 PM EDT (20:50 UTC)
Expired
Jun 19, 2014, 5:30 PM EDT
In force
40 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Logan County, WV, Mingo County, WV

The radar

The Charleston,WV radar (KRLX), 64 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 8.8 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2014-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1252 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2014-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1252 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
827 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

544 
WUUS51 KRLX 192050
SVRRLX
WVC045-059-192130-
/O.NEW.KRLX.SV.W.0069.140619T2050Z-140619T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
450 PM EDT THU JUN 19 2014

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN LOGAN COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF LOGAN...
  CENTRAL MINGO COUNTY IN WEST VIRGINIA...

* UNTIL 530 PM EDT

* AT 448 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  HOLDEN...OR 9 MILES SOUTHWEST OF LOGAN...MOVING EAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

VERY HEAVY RAIN WILL ALSO FALL FROM THIS SEVERE THUNDERSTORM...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.

PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3786 8180 3763 8185 3770 8210 3773 8223
      3788 8217
TIME...MOT...LOC 2051Z 289DEG 18KT 3779 8212

$$

30
1 follow-up statement
844 
WWUS51 KRLX 192116
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
516 PM EDT THU JUN 19 2014

WVC045-059-192125-
/O.CAN.KRLX.SV.W.0069.000000T0000Z-140619T2130Z/
MINGO WV-LOGAN WV-
516 PM EDT THU JUN 19 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LOGAN AND CENTRAL
MINGO COUNTIES IS CANCELLED...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM WHICH
PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS. 

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3786 8180 3763 8185 3770 8210 3773 8223
      3788 8217
TIME...MOT...LOC 2115Z 289DEG 18KT 3775 8198

$$

30

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 4:33 PM EDT, 17 minutes earlier.

Area forecast discussion, Jun 19, 4:33 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
433 PM EDT THU JUN 19 2014

.SYNOPSIS...
WETTER WITH ROUNDS OF STORMS/SHOWERS INTO WEEKEND...WITH FRONT IN
UPPER OHIO VALLEY. DOWNPOURS POSSIBLE.

&&

.NEAR TERM /THROUGH FRIDAY/...
WEAK BOUNDARY BISECTING CWA WILL CONTINUE TO GRADUALLY MOVE
SOUTHWARD THIS EVENING AND STALL ACROSS THE SOUTHERN COALFIELDS.
SHOWERS AND THUNDERSTORMS ALONG AND AHEAD OF IT WILL CONTINUE TO
MOVE SOUTHWARD AND OUT OF THE CWA THIS EVENING. WITH THE AIRMASS
BEING VERY SOUPY...ANY OF THESE STORMS COULD PRODUCE A QUICK 0.50 TO
1.50 INCHES OF RAIN. WILL KEEP THE FFA GOING. A LITTLE BIT OF A LULL
OVERNIGHT WITH HEATING GONE AND NEXT SYSTEM NOT POISED TO MAKE AN
ENTRANCE INTO THE CWA UNTIL AROUND 12Z FRIDAY. SOME FOG MAY FORM IN
AREA WHERE THE CLOUDS MAY THIN ENOUGH LET FOG FORM...MAINLY AFTER
MIDNIGHT. STALLED BOUNDARY WILL LIFT NORTHWARD AS A WARM FRONT
DURING THE DAY FRIDAY AND EXPECT RE-DEVELOPMENT OF SHOWERS AND
THUNDERSTORMS ALONG THE FRONT.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
ALL IN ALL...NO MAJOR CHANGES TO ONGOING FORECAST IN THE SHORT TERM
AND PARTICULARLY THE FRIDAY NIGHT TIME FRAME. OVERALL FORECAST
PRIMARY CONCERN STILL THE POTENTIAL FOR HEAVY RAINFALL. STILL
APPEARING THAT THE BULK OF THE PRECIP WILL ROLL ACROSS FROM WEST TO
EAST PRIMARILY BETWEEN 00Z-09Z SAT. ALSO STILL APPEARS THAT MANY
LOCATIONS PARTICULARLY OVER THE CENTRAL AND NORTHERN PARTS OF THE
FORECAST AREA WILL SEE A GENERAL 0.50IN-1.00IN OF RAINFALL WITH THIS
SYSTEM...WITH SOME LOCATIONS CERTAINLY SEEING MORE THAN THIS. WILL
CONTINUE THE FLASH FLOOD WATCH AS IS WITH NO CHANGES.

BY SATURDAY...MAY STILL BE SOME LINGERING SHOWERS IN THE EASTERN
MOUNTAINS EARLY BUT THIS TOO SHOULD BE RAMPING DOWN FAIRLY QUICKLY
BY THE MID-MORNING HOURS IF NOT SOONER. S/W TROUGH WHICH WILL BE
RESPONSIBLE FOR THE OVERNIGHT RAINS FRIDAY NIGHT WILL CONTINUE
EASTWARD TOWARDS THE MID-ATLANTIC. LOW CLOUDS WILL BE SLOW TO BREAK
AT FIRST BUT SHOULD SEE AT LEAST SOME LATE-DAY PARTLY CLOUDY
CONDITIONS FOR THE LOWLANDS...WITH CLOUDS HANGING ON LONGER IN THE
EASTERN MTS OF COURSE. SFC FRONT SWINGS THROUGH AS WELL NORTH TO
SOUTH AND WILL CONTINUE SLIGHT/LOW CHANCE POPS BY THE AFTERNOON
HOURS TO ACCOUNT FOR DIFFERENCES IN PROGGED STABLE LAYER ABOVE
ROUGHLY 700MB. SUNDAY ANOTHER RIPPLE BYPASSES THE AREA TO THE
SOUTHWEST BUT WILL CONTINUE SLIGHT CHANCE POPS BY THE AFTERNOON
HOURS ONCE AGAIN...THOUGH MOST FOLKS WILL REMAIN DRY. TEMPS WILL BE
SLIGHTLY COOLER OVER THE WEEKEND AS WELL POST-FRONT...ONLY IN THE
LOW/MID 80S FOR MOST LOWLANDS.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
STILL A FAIRLY UNSETTLED PATTERN OVERALL IN THE EXTENDED AS HAS BEEN
THE CASE RECENTLY. EXTENDED OPERATIONAL NWP WITH SUPPORTING
ENSEMBLES DOES SEEM TO BE IN SOMEWHAT BETTER AGREEMENT REGARDING THE
MON-TUE PERIOD REGARDING WEAK UPPER RIDGING INITIALLY TO OUR WEST
PROGRESSING EASTWARD BY 00Z WED WITH FLOW ALOFT BACKING FROM WNW TO
THE SW BY SAME TIME. NO READILY-APPARENT SYNOPTIC SCALE SFC FEATURES
ARE IN PLACE TO SERVE AS A FOCUS FOR PRECIP CHANCES...BUT WITH
ABUNDANT LLVL MOISTURE REMAINING AND ANY POTENTIAL S/W TROUGHS
AND/OR MESOSCALE FEATURES CURRENTLY NOT SEEN IN NWP...WILL CONTINUE
MAINLY DIURNALLY DRIVEN SLIGHT AND LOW CHANCE POPS FOR BOTH THOSE
DAYS. MAX TEMPS BOTH DAYS IN THE MID/UPPER 80S FOR THE LOWLANDS
STILL ON TRACK. TUESDAY NIGHT...LONG-RANGE MODELS ARE ALSO IN FAIRLY
DECENT AGREEMENT WITH A S/W TROUGH PUSHING ACROSS THE FORECAST AREA
AND THUS CONCENTRATED HIGHER CHANCE POPS DURING THIS TIME FRAME. BY
THE WED/THU TIME FRAME...MODEL OUTPUT BEGINS TO DIVERGE REGARDING
THE STRENGTH OF THIS S/W TROUGH. LATEST OP GFS SHARPENS THIS S/W
TROUGH QUICKLY WHICH DEVELOPS A STOUT SFC LOW AND DRIVES AN
ATTENDANT FRONT SOUTHWARD THROUGH THE AREA ON NW FLOW ALOFT BY LATE
WED AND THU. LATEST EC HOWEVER IS MUCH WEAKER WITH THIS
FEATURE...ESSENTIALLY KEEPING THE FLOW ALOFT ZONAL WHICH ALSO KEEPS
THE SFC FRONT NORTH OF THE AREA. LATEST GEFS MEAN AND MEMBERS IN
DECENT SUPPORT OF THE OP GFS SOLN...WHICH COINCIDES FAIRLY WELL WITH
MOST RECENT WPC THINKING AND THUS HAVE LEANED THIS PART OF THE
FORECAST IN THIS DIRECTION. EXPECT SOMEWHAT COOLER TEMPS BEHIND THE
FRONT BY WED AFTERNOON AND PARTICULARLY FOR THURSDAY WITH HIGHS IN
LOW/MID 80S FOR THE LOWLANDS...WITH MUCH LOWER DEWPOINTS AS WELL.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
WEAK SFC BOUNDARY OVER THE AREA WILL CONTINUE TO MOVE SLOWLY
SOUTHWARD AND STALL MAINLY IN A BKW TO JKL LINE. CONVECTION
ASSOCIATED WITH IT...WILL CONTINUE TO MOVE WITH IT AND OUT OF THE
AREA AND WEAKEN...WITH LACK OF HEATING THIS EVENING. BRIEF
MVFR/IFR CONDITIONS ARE POSSIBLE IN ANY THUNDERSTORMS AS WELL AS
GUSTY WINDS. GENERALLY VFR CONDITIONS WILL PREVAIL THROUGH
06Z...BEFORE POSSIBLE MFVR/IFR FOG FORMATION...MAINLY BETWEEN 08Z-
12Z IF CLOUDS CLEAR.

EXPECT VFR CONDITIONS AFTER 12Z AS BOUNDARY STALLED OVER SOUTHERN
COALFIELDS LIFTS NORTHWARD AS A WARM FRONT TOWARDS 18Z. SHOWERS
AND THUNDERSTORMS COULD QUICKLY FORM ALONG THE FRONT AND BRIEF
MVFR/IFR CONDITIONS ARE POSSIBLE WITH THESE STORMS.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z FRIDAY...

FORECAST CONFIDENCE: LOW TO MEDIUM

ALTERNATE SCENARIOS: TIMING OF CONVECTION COULD VARY. FOG TONIGHT
MAY VARY.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  M    M    M    M    M    M    M    M    M    H    H    H
HTS CONSISTENCY  M    M    M    M    M    M    M    M    H    H    H    H
BKW CONSISTENCY  H    H    M    H    M    H    H    H    M    H    H    H
EKN CONSISTENCY  M    H    H    H    H    H    H    H    M    L    L    L
PKB CONSISTENCY  H    H    M    M    M    H    H    H    H    H    H    M
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 18Z FRIDAY...
ROUNDS OF SHOWERS/THUNDERSTORMS THROUGH SATURDAY WITH MVFR/IFR
CONDITIONS POSSIBLE.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH THROUGH LATE FRIDAY NIGHT FOR WVZ005>011-
     013>020-026>032-036>040-046-047.
OH...FLASH FLOOD WATCH THROUGH LATE FRIDAY NIGHT FOR OHZ066-067-075-
     076-083>087.
KY...FLASH FLOOD WATCH THROUGH LATE FRIDAY NIGHT FOR KYZ101>103-105.
VA...NONE.

&&

SYNOPSIS...JS
NEAR TERM...JS
SHORT TERM...50
LONG TERM...50
AVIATION...JS
Hazardous weather outlook, Jun 19, 3:41 AM EDT, 13 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
341 AM EDT THU JUN 19 2014

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-026>032-
036>040-046-047-200745-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-
CALHOUN-RITCHIE-DODDRIDGE-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-
TAYLOR-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
341 AM EDT THU JUN 19 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE FRIDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

VAZ003-004-WVZ024-025-033>035-200745-
DICKENSON-BUCHANAN-MINGO-LOGAN-MCDOWELL-WYOMING-RALEIGH-
341 AM EDT THU JUN 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT.
ANY SHOWER OR STORM COULD CONTAIN A DOWNPOUR...WHICH COULD LEAD TO
LOCALIZED PONDING OF WATER IN POOR DRAINAGE AREAS. A FLASH FLOOD
WATCH OR WARNING MAY BE NECESSARY IF THE FLASH FLOOD THREAT
INCREASES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED INTO THE
WEEKEND. A FLASH FLOOD WATCH WOULD BE NEEDED IF THE FLASH FLOOD
THREAT INCREASES.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jun 19, 3:00 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
300 PM EDT THU JUN 19 2014

WVZ025-026-191930-
BOONE WV-LOGAN WV-
300 PM EDT THU JUN 19 2014

...SPECIAL WEATHER STATEMENT FOR WESTERN BOONE AND NORTHERN LOGAN
COUNTIES UNTIL 330 PM EDT...

AT 258 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
OF MADISON...MOVING SOUTHEAST AT 15 MPH.

WIND GUSTS TO 40 TO 45 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE
WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT
STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR JEFFREY AROUND 330 PM.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3802 8202 3803 8192 3803 8194 3804 8195
      3805 8191 3795 8177 3788 8197

30
Special weather statement, Jun 19, 4:25 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
425 PM EDT THU JUN 19 2014

WVZ024-192100-
MINGO WV-
425 PM EDT THU JUN 19 2014

...SPECIAL WEATHER STATEMENT FOR NORTHWESTERN MINGO COUNTY UNTIL 500
PM EDT...

AT 422 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES EAST OF
INEZ...MOVING EAST AT 25 MPH.

WIND GUSTS OF 45 TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN
THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR LENORE AROUND 430 PM AND MYRTLE AROUND 450
PM.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3784 8240 3787 8240 3791 8235 3792 8231
      3787 8213 3784 8215 3783 8214 3772 8215
      3775 8233 3778 8234 3782 8241 3785 8243

30
Special weather statement, Jun 19, 4:35 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
435 PM EDT THU JUN 19 2014

KYZ105-192100-
LAWRENCE KY-
435 PM EDT THU JUN 19 2014

...SPECIAL WEATHER STATEMENT FOR WESTERN LAWRENCE COUNTY IN KENTUCKY
UNTIL 500 PM EDT...

AT 431 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTHEAST
OF SANDY HOOK...MOVING EAST AT 10 MPH.

WIND GUSTS 45 TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH
THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY
IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR MARTHA AROUND 500 PM.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3803 8301 3805 8298 3806 8296 3810 8292
      3810 8284 3798 8290 3799 8296 3797 8297
      3796 8300 3798 8303 3800 8303

30

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 10:36 PM EDTSpecial Weather StatementRLXMason, Wood24 min
Jun 18, 11:00 PM EDTSpecial Weather StatementRLXJackson, Mason, Wirt, Wood30 min
Jun 18, 11:39 PM EDTSpecial Weather StatementRLXWirt21 min
Jun 19, 3:00 PM EDTSpecial Weather StatementRLXLogan30 min
Jun 19, 4:25 PM EDTSpecial Weather StatementRLXMingo35 min
Jun 19, 7:50 PM EDTSpecial Weather StatementRLXCabell25 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.